Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

March 2, 20215 counties in New York

NWS Binghamton, NY issued this special weather statement at Mar 2, 2021, 12:50 AM EST for 5 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 12:50 AM EST (05:50 UTC)
Expired
Mar 2, 2021, 1:45 AM EST
In force
55 min
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cortland County, NY, Delaware County, NY, Seneca County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS81 KBGM 020550
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
1250 AM EST Tue Mar 2 2021

NYZ015>017-025-044-045-055>057-020645-
Chenango-Cortland-Southern
Cayuga-Seneca-Yates-Tioga-Broome-Delaware-Tompkins-
1250 AM EST Tue Mar 2 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN SENECA...NORTHEASTERN
YATES...BROOME...SOUTHERN DELAWARE...SOUTHERN CAYUGA...SOUTHERN
CORTLAND...NORTHEASTERN TIOGA...TOMPKINS AND SOUTHERN CHENANGO
COUNTIES...

At 1248 AM EST, an area of heavy snow was located along a line
extending from near Kendaia to near Groton to Whitney Point to near
Sidney to near Margaretville. Movement was southeast at 10 mph.

Winds in excess of 40 mph are possible with this area of heavy snow.

Locations impacted include...
Ithaca, Cortland, Romulus, Fayette, Sidney, Cayuga Heights, Lansing,
Homer, Caroline and Walton.

Visibilities will drop quickly to less than a quarter of a mile in 
this area of heavy snow. A quick inch or two of snow will accumulate 
in one hour or less in this heavy snow band. Areas of blowing and 
drifting snow area also likely.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4195 7492 4186 7517 4188 7526 4194 7528
      4200 7534 4200 7551 4235 7641 4276 7707
      4277 7697 4287 7698 4270 7637 4249 7577
      4233 7540 4231 7540 4213 7455
TIME...MOT...LOC 0548Z 018DEG 13KT 4278 7697 4258 7647 4233 7596 4224
7540 4207 7464

$$

MJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Mar 1, 10:02 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 1, 10:02 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1002 PM EST Mon Mar 1 2021

.SYNOPSIS...
An arctic cold front will move across the area this evening. A
much colder air mass, strong to damaging wind gusts, and
scattered snow squalls will occur behind the front. Lake effect
snow showers will then continue into Tuesday morning. Relatively
quiet weather and warmer temperatures return Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...

950 PM Update...

The snow squall activity has died down and has now transitioned
to lake effect snow streamers, with the main band extending from
Ontario and all the way through Otsego County. Have adjusted
PoPs accordingly based on Radar. Snowfall amounts will be highly
variable, as snow bands are only a few miles thick, but
localized amounts of 2 to 4 inches may be possible in the Finger
Lakes Region. Have left all wind headlines as is for now.
Although we have not measured any gusts to 58 mph, the power
outages are piling up, so decided to not downgrade the warning
to an advisory at this time and will also leave the advisory out
across the current area as well.

630 PM Update...
Made some minor changes to PoP based on latest Radar and Meso
Model trends. Snow squalls will start to wind down in the next
hour and then later this evening we will transition to lake
effect snow through the overnight hours. Will have to watch
exactly where lake effect bands set up later, as some guidance
are showing a few bands lasting over the same areas for a few
hours. A quick winter weather advisory may be needed if a LES
band stalls out over the same areas for too long.

300 PM Update...
Snow squalls have begun to develop near the Great Lakes as
expected this afternoon with the passage of the arctic cold
front. SPC's mesoanalysis show the steep low level lapse rates
will be advecting in over the next few hours with the snow
squalls picking up in intensity. Road temperatures have been
around 50 degrees this afternoon so any roads that are under a
snow squall will initially melt the snow but the falling
temperatures, increasing winds, and high snowfall rates, the
road temperatures can quickly fall below freezing and lead to
flash freezing this evening. After 9pm, snow squalls begin to
lessen in intensity and transition to lake effect snow, which
tapers off tomorrow morning.

Strong to Damaging winds:
The steep lapse rates advecting in will couple with increasing
850 mb winds to around 50 kts and with deep mixing to near 700
mb, some of these winds could mix down to the surface. Greatest
threat for damaging winds (occasional wind gusts up to 60 mph)
will be across portions of Madison, southern Oneida, and Otsego
counties and therefore we have issued a High Wind Warning for
these counties from 1PM this afternoon to 10AM Tuesday. The rest
of the region will still see some strong wind gust, especially
at higher elevations and on hill tops with gusts to 50 mph
possible.

Cold temperatures and wind chills:
Along with the windy conditions tonight, temperatures will be
falling into the low teens and single digits as 850 mb
temperatures fall below -20c. Wind Chills across the Catskills
up through the Mohawk Valley will be in the teens below zero so
a Wind Chill Advisory has been issued.

Tuesday into Tuesday night is much quieter. The cold air in
place aloft keeps day time highs below freezing but winds will
be lessening and any remaining lake effect snow showers coming
to an end. A weak clipper passes through southern Canada Tuesday
night with WAA leading to a much warmer day Wednesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
5 AM

Warm air advection will start to occur, as a quick- moving low
crosses from Manitoba all the way to southeast Ontario
Wednesday. We can expect at least some high clouds reaching
Central NY in the isentropic lift ahead of that low, and perhaps
even a bit of light snow mainly north of the Thruway.
Temperatures will also generally creep a bit late Tuesday night.

The low weakens further while running into what remains of our ridge
Wednesday. However, its associated wave aloft will still sink its
lingering cold front back across the area late Wednesday through
Wednesday night. So after a fairly benign milder day with increasing
clouds from the north, and highs of upper 30s to upper 40s,
temperatures will drop mainly into 20s by dawn Thursday.
Northwesterly winds will also start to produce at least
scattered lake effect snow showers Wednesday night, southeast of
Lake Ontario. Temperatures Wednesday afternoon should be a few
degrees warmer than blended model guidance which has been too
cool recently on days with sunshine.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Only minor changes with the forecast in the long term period,
previous discussion below.

Thursday through at least the first half of the weekend, will
be defined by a deep cold cutoff stacked Arctic low wobbling
over far eastern Canada into New England. With our region in
cyclonic flow on the cold side of this system, this yields a
prolonged period of chilly northwest to west-northwest low level
flow, and resultant persistent multi-banded lake effect snow
showers off of Lake Ontario and the Finger Lakes. High
temperatures will generally be 20s to mid 30s Thursday through
Saturday with overnight lows in teens-near 20 but with some
single digits possible especially in northern Oneida.

As we head into early next week, models generally depict the stacked
low opening into an amplified trough that gradually lifts out.
However, they greatly disagree on what happens from there in
terms of timing. The GFS/CMC are faster lifting out the trough
with the ECMWF lingering it longer. Once the trough lifts out a
moderating trend should begin.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
630 pm update...

Lake effect snow continues tonight. In the heaviest snow this
evening restrictions to airport minimums but most of the time
MVFR cigs and IFR vsbys.

VFR conditions at ELM/AVP when not snowing. Reduced conditions
until around 03z to high end IFR vsbys and MVFR cigs.

Rest of sites MVFR cigs and vsbys falling to fuel alternate
MVFR/IFR cigs and IFR vsbys. The scattered bands will
consolidate into one NW to SE band that pivots through SYR then
BGM to set up near ITH at 04z lasting through 12z.

Across the entire area conditions start to improve by 12z so
that by 18z everyone is VFR.

NW winds sustained at 15 to 25 kts with gusts to 40 kts. Late
tonight and Tuesday winds subside to 10 to 15 kts with gusts to
25 kts.

Outlook...

Tuesday night and Wednesday...Quiet weather with VFR
conditions.

Thursday into Saturday...Occasional lake effect snow showers
may bring occasional restrictions to the Central NY terminals.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 10 AM EST Tuesday for PAZ040-044-047-048-
     072.
     Wind Advisory until 7 AM EST Tuesday for PAZ038-039-043.
NY...Wind Advisory until 10 AM EST Tuesday for NYZ009-018-044-045-
     057-062.
     Wind Advisory until 7 AM EST Tuesday for NYZ015>017-022>025-
     055-056.
     High Wind Warning until 10 AM EST Tuesday for NYZ036-037-046.
     Wind Chill Advisory until 10 AM EST Tuesday for NYZ009-036-037-
     046-057.

&&

SYNOPSIS...AJG/BJG
NEAR TERM...AJG/MPK
SHORT TERM...MDP/MWG
LONG TERM...MDP/MWG
AVIATION...TAC
Hazardous weather outlook, Mar 1, 8:35 PM EST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
835 PM EST Mon Mar 1 2021

NYZ018-044-045-062-PAZ040-044-047-048-072-030145-
Onondaga-Cortland-Chenango-Sullivan-Northern Wayne-Lackawanna-
Luzerne-Pike-Southern Wayne-
835 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-057-030145-
Northern Oneida-Delaware-
835 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ015>017-022>025-055-056-PAZ038-039-043-030145-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-Tioga-
Broome-Bradford-Susquehanna-Wyoming-
835 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ036-037-046-030145-
Madison-Southern Oneida-Otsego-
835 PM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 1, 7:18 PM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
718 PM EST Mon Mar 1 2021

NYZ046-057-020100-
Otsego-Delaware-
718 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT SOUTHERN OTSEGO AND NORTHERN DELAWARE
COUNTIES...

At 716 PM EST, a snow squall was located over Oneonta, moving east at
50 mph.

Winds in excess of 45 mph are possible with this squall.

Locations impacted include...
Oneonta, Delhi, Davenport, Roxbury, Maryland, Kortright, Meredith,
Andes, Stamford and Otego.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4212 7456 4206 7469 4241 7538
      4244 7539 4259 7494 4251 7470 4242 7461
      4235 7443
TIME...MOT...LOC 0016Z 291DEG 45KT 4242 7504

Kistner
Local storm report, Mar 1, 7:38 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
738 PM EST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     NON-TSTM WND DMG MAINE                   42.20N  76.07W
03/01/2021                   BROOME             NY   911 CALL CENTER

            TREE AND WIRES DOWN ON EAST MAINE ROAD

&&

MPK
Special weather statement, Mar 1, 7:45 PM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
745 PM EST Mon Mar 1 2021

NYZ036-045-046-057-020130-
Otsego-Chenango-Madison-Delaware-
745 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT OTSEGO...SOUTHERN MADISON...NORTH
CENTRAL DELAWARE AND NORTHEASTERN CHENANGO COUNTIES...

At 743 PM EST, a snow squall was located near Hartwick, or 8 miles
southwest of Cooperstown, moving southeast at 40 mph.

Brief period of heavy snow with visibility less than a quarter
mile and winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Oneonta, Eaton, Hamilton, Davenport, Brookfield, Worcester,
Middlefield, Hartwick, Maryland and Cooperstown.

Visibilities will drop quickly to less than a quarter of a mile in
this squall.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4252 7471 4246 7465 4239 7487 4246 7530
      4282 7590 4284 7590 4288 7524 4286 7520
      4286 7516 4289 7512 4289 7506 4283 7490
      4289 7488 4289 7485 4283 7466 4276 7467
      4263 7463
TIME...MOT...LOC 0043Z 310DEG 34KT 4265 7508

Kistner
Special weather statement, Mar 1, 11:01 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1101 PM EST Mon Mar 1 2021

NYZ017-018-044>046-057-020445-
Otsego-Chenango-Onondaga-Cortland-Southern Cayuga-Delaware-
1101 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN OTSEGO...
NORTHWESTERN DELAWARE...CENTRAL CAYUGA...NORTHERN CORTLAND...
SOUTHWESTERN ONONDAGA AND CENTRAL CHENANGO COUNTIES...

At 1101 PM EST, an area of heavy snow was located along a line
extending from Scipio Center to near Franklin. Movement was southeast
at 15 mph.

Locations impacted include...
Auburn, Cortland, Oneonta, Norwich, Owasco, Homer, Guilford, Fleming,
Plymouth and North Norwich.

Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4219 7501 4277 7666 4297 7659 4275 7589
      4272 7589 4273 7581 4242 7485
TIME...MOT...LOC 0401Z 307DEG 15KT 4280 7652 4232 7506

Kistner
Special weather statement, Mar 1, 11:49 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
1149 PM EST Mon Mar 1 2021

NYZ017-025-044>046-055>057-020545-
Otsego-Chenango-Cortland-Southern
Cayuga-Tioga-Broome-Delaware-Tompkins-
1149 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN OTSEGO...CENTRAL
BROOME...CENTRAL DELAWARE...SOUTHERN CAYUGA...CORTLAND...NORTHEASTERN
TIOGA...TOMPKINS AND CHENANGO COUNTIES...

At 1147 PM EST, an area of heavy snow was located along a line
extending from Genoa to near East Freetown to near Roxbury. Movement
was south at 15 mph.

Winds in excess of 40 mph are possible with this area of heavy snow.

Locations impacted include...
Ithaca, Cortland, Norwich, Sidney, Cayuga Heights, Lansing, Homer,
Caroline, Walton and Delhi.

Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow. A quick inch of snow in less than 1 hour is
possible within this band. Areas of blowing and drifting snow are
also expected, with localized whiteout conditions.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4208 7463 4203 7477 4244 7665 4255 7665
      4255 7659 4259 7664 4272 7664 4260 7566
      4224 7450
TIME...MOT...LOC 0447Z 035DEG 12KT 4268 7656 4257 7600 4223 7463

MJM
Special weather statement, Mar 2, 12:50 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1250 AM EST Tue Mar 2 2021

NYZ015>017-025-044-045-055>057-020645-
Chenango-Cortland-Southern
Cayuga-Seneca-Yates-Tioga-Broome-Delaware-Tompkins-
1250 AM EST Tue Mar 2 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN SENECA...NORTHEASTERN
YATES...BROOME...SOUTHERN DELAWARE...SOUTHERN CAYUGA...SOUTHERN
CORTLAND...NORTHEASTERN TIOGA...TOMPKINS AND SOUTHERN CHENANGO
COUNTIES...

At 1248 AM EST, an area of heavy snow was located along a line
extending from near Kendaia to near Groton to Whitney Point to near
Sidney to near Margaretville. Movement was southeast at 10 mph.

Winds in excess of 40 mph are possible with this area of heavy snow.

Locations impacted include...
Ithaca, Cortland, Romulus, Fayette, Sidney, Cayuga Heights, Lansing,
Homer, Caroline and Walton.

Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow. A quick inch or two of snow will accumulate
in one hour or less in this heavy snow band. Areas of blowing and
drifting snow area also likely.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4195 7492 4186 7517 4188 7526 4194 7528
      4200 7534 4200 7551 4235 7641 4276 7707
      4277 7697 4287 7698 4270 7637 4249 7577
      4233 7540 4231 7540 4213 7455
TIME...MOT...LOC 0548Z 018DEG 13KT 4278 7697 4258 7647 4233 7596 4224
7540 4207 7464

MJM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:02 PM ESTSpecial Weather StatementBGMDelaware28 min
Mar 1, 7:18 PM ESTSpecial Weather StatementBGMDelaware42 min
Mar 1, 7:45 PM ESTSpecial Weather StatementBGMOtsego45 min
Mar 1, 11:01 PM ESTSpecial Weather StatementBGMChenango, Cortland44 min
Mar 1, 11:49 PM ESTSpecial Weather StatementBGMChenango, Cortland, Delaware, Tompkins56 min
Mar 2, 1:49 AM ESTSpecial Weather StatementBGMBroome, Seneca, Tompkins, Yates26 min
Mar 2, 2:19 AM ESTSpecial Weather StatementBGMBroome, Cortland, Sullivan, Tompkins86 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.